Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 26, 2009, 11:04 AM CST for 5 counties in Texas. It took effect at Jan 26, 2009, 2:04 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 11:04 AM CST (17:04 UTC)
- In effect from
- Jan 26, 2009, 2:04 PM CST
- Expired
- Jan 26, 2009, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 261704 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1104 AM CST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... .STRONG SOUTHEASTERLY WINDS WILL PREVAIL THROUGH MOST OF THE DAY OVER THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS. TXZ250-251-253>257-270000- /O.NEW.KBRO.WI.Y.0001.090126T1704Z-090127T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1104 AM CST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER THE GREAT PLAINS TO PRODUCE SOUTHEASTERLY WINDS BETWEEN 25 AND 30 MILES PER HOUR TODAY WITH FREQUENT GUSTS UP TO 40 MILES PER HOUR FOR CAMERON...WILLACY...KENEDY...BROOKS... AND HIDALGO COUNTIES. WINDS WILL DECREASE BELOW WIND ADVISORY CRITERIA LATER THIS EVENING. MOTORISTS OPERATING RECREATIONAL AND OTHER HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTRA CAUTION ...AS THE STRONG WINDS AND FREQUENT GUSTS WILL MAKE DRIVING DIFFICULT. RESIDENTS SHOULD SECURE TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS...AS THESE ITEMS WILL BE EASILY BLOWN AROUND AND DAMAGED. RESIDENTS ARE ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING OF YARD DEBRIS...TRASH...OR EMPTY BOXES...AS THE STRONG WINDS AND FREQUENT GUSTS WILL TRANSPORT HOT EMBERS INTO DRY GRASS AND BRUSH...IGNITING DANGEROUS WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY ...KENEDY...BROOKS...AND HIDALGO COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 65
1 follow-up statement
000 WWUS74 KBRO 262007 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 204 PM CST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... .STRONG SOUTHEASTERLY WINDS WILL PREVAIL THROUGH MOST OF THE DAY OVER THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS. TXZ250-251-253>257-270000- /O.COR.KBRO.WI.Y.0001.090126T2004Z-090127T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 204 PM CST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER THE GREAT PLAINS TO PRODUCE SOUTHEASTERLY WINDS BETWEEN 25 AND 30 MILES PER HOUR TODAY WITH FREQUENT GUSTS UP TO 40 MILES PER HOUR FOR CAMERON...WILLACY...KENEDY...BROOKS... AND HIDALGO COUNTIES. WINDS WILL DECREASE BELOW WIND ADVISORY CRITERIA LATER THIS EVENING. MOTORISTS OPERATING RECREATIONAL AND OTHER HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTRA CAUTION...AS THE STRONG WINDS AND FREQUENT GUSTS WILL MAKE DRIVING DIFFICULT. RESIDENTS SHOULD SECURE TRASH CANS AND OTHER LOOSE OUTDOOR ITEMS...AS THESE ITEMS WILL BE EASILY BLOWN AROUND AND DAMAGED. RESIDENTS ARE ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING OF YARD DEBRIS...TRASH...OR EMPTY BOXES...AS THE STRONG WINDS AND FREQUENT GUSTS WILL TRANSPORT HOT EMBERS INTO DRY GRASS AND BRUSH...IGNITING DANGEROUS WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY...KENEDY... BROOKS...AND HIDALGO COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 65/54
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:00 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 26, 9:00 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 AM CST MON JAN 26 2009 .DISCUSSION...THE AIRMASS WILL MODIFY VERY RAPIDLY THROUGH TUESDAY AS HIGH PRESSURE GRADUALLY MOVES OVER THE GULF. WINDS WILL INCREASE FROM THE SOUTHEAST TODAY PROMPTING A RED FLAG WARNING AND WILL CONTINUE TO BE STRONG ON TUESDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT PLAINS. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.31 AND A K-INDEX OF A 23. A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY CAUSING COOLER TEMPERATURES AND GUSTY NORTH WINDS IN ITS WAKE. ANOTHER SURGE OF COOL AIR COULD MOVE THROUGH THE AREA ON FRIDAY CAUSING MUCH COOLER TEMPERATURES. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME. && .MARINE...AT 7 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 16 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE SYSTEM LOCATED OVER THE WEST CENTRAL UNITED STATES COMBINED WITH A HIGH PRESSURE RIDGE LOCATED OVER THE GULF OF MEXICO WILL INCREASE THE WINDS AND SEAS OVER THE MARINE AREAS THE NEXT FEW DAYS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT TODAY OVER ALL OF THE MARINE AREAS. SMALL CRAFT ADVISORIES MAY BE NECESSARY OVER PORTIONS OF THE MARINE AREAS AGAIN ON TUESDAY IN ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE COASTAL WATERS TUESDAY NIGHT. SMALL CRAFT ADVISORIES ARE LIKELY OVER THE OFFSHORE GULF OF MEXICO COASTAL WATERS ON WEDNESDAY IN THE WAKE OF THE COLD FRONT DUE AN INCREASE IN THE WINDS AND SEAS. && .AVIATION...MVFR TO IFR CONDITIONS AND LIGHT TO MODERATE SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE LOWER CONDITIONS ARE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES TO DUE TO PATCHY FOG. THE WINDS WILL INCREASE OVER THE CWA TODAY BECOMING MODERATE TO STRONG AND GUSTY. VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS TODAY WITH MVFR TO IFR CONDITIONS DEVELOPING OVERNIGHT AND EARLY TUESDAY MORNING DUE TO PATCHY FOG DEVELOPING OVER PORTIONS OF THE CWA. && .BRO...RED FLAG WARNING FOR TXZ250-251-253>257 FROM 11 AM TODAY TO 6 PM. SCA FOR GMZ130-132-135 FROM 10 AM TODAY THROUGH 6 PM MONDAY. SCA FOR GMZ150-155 FROM NOON TODAY THROUGH MIDNIGHT TONIGHT. SCA FOR GMZ170-175 FROM 9 AM TODAY THROUGH MIDNIGHT TONIGHT. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Jan 26, 9:10 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 AM CST MON JAN 26 2009 GMZ130-132-135-150-155-170-175-271200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 910 AM CST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SURFACE LOW PRESSURE SYSTEM LOCATED OVER WEST TEXAS AND A HIGH PRESSURE RIDGE LOCATED OVER THE EASTERN GULF OF MEXICO WILL INCREASE THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COASTAL WATERS LATER TODAY INCREASING THE WINDS AND SEAS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE TODAY AND FOR THE OFFSHORE GULF OF MEXICO COASTAL WATERS TODAY THROUGH THIS EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE AND BOCA CHICA TODAY THROUGH TONIGHT AS WINDS AND SEAS INCREASE THIS AFTERNOON.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST TUESDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS AHEAD OF...AND BEHIND...A COLD FRONT AND A REINFORCING SURGE OF COLD AIR. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WILL ACCOMPANY THE HIGHER WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ250-251-253>257-271200- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 910 AM CST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF DRY AND CURED FUELS AND SOUTHEAST WINDS OF 25 TO 30 MPH ARE FORECAST TO BRING A CRITICAL FIRE WEATHER RISK TO EASTERN PORTIONS OF DEEP SOUTH TEXAS...MAINLY ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM LATE THIS AFTERNOON.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED TUESDAY DUE TO EXPECTED STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248-249-252-271200- ZAPATA-JIM HOGG-STARR- 910 AM CST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED TUESDAY DUE TO EXPECTED STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:28 AM CST | Small Craft Advisory | BRO | 21 hr | |
| Jan 26, 5:11 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 13 hr |
| Jan 26, 12:20 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.